Article Text

PDF
CASE REPORT
Rhabdomyolysis: a rare complication of Hashimoto’s thyroiditis precipitated by statin therapy

Summary

Hashimoto’s thyroiditis (HT) or chronic lymphocytic thyroiditis is the most common form of primary hypothyroidism. Muscular manifestations like weakness, pain, stiffness and elevated muscle enzymes have been noticed in hypothyroidism. Statins are also known to cause myositis and rhabdomyolysis. This is a case of a middle-aged man, on statin therapy, who presented with severe muscle aches and pain and was found to have rhabdomyolysis. Further evaluation revealed an underlying HT as the culprit for his condition. He was managed with intravenous fluids and levothyroxine along with cessation of statins, following which he improved.

  • thyroid disease
  • acute renal failure

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.